MAUDE Adverse Event Report: EXACTECH, INC. 145-DEG PE 38MM HUM LINER +0; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. 145-DEG PE 38MM HUM LINER +0; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 320-38-00
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Osteolysis (2377); Joint Impingement (4834)
Date of Event 06/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately 5 years and 11 months post the initial right reverse total shoulder arthroplasty, the patient experienced continued stiffness and pain.The surgeon completed diagnostic arthroscopes of the shoulder subsequently, but found no evidence of infection.On x-ray, scapula notching of the humeral poly was noted.Upon exposure, significant osteolysis of the proximal humeral bone and inferior glenoid was noted.The polyethylene liner was significantly damaged, medially, likely where it had been impinging on the scapula.The glenoid and humerus were well fixed before removal.Removal of the glenosphere revealed apparently infection between the baseplate and the glenosphere.The surgeon is awaiting results of samples taken, but provisionally ruled infection as the primary cause of revision.The surgeon removed all implants and placed a competitor antibiotic spacer in situ with the intention of inserting a second reverse in the future.There was no reported breakage of a device or surgical delay/prolongation.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.D10: 01000019015 (b)(6), - gps implant kit v2, (b)(6), 531-20-00 - shldr gps rvrs drill kit, (b)(6), 300-01-13 - equinoxe, humeral stem primary, press fit 13mm, (b)(6), 320-10-00 - equinoxe reverse tray adapter plate tray +0, (b)(6), 320-15-02 - rs glenoid plate sup aug 10 deg, (b)(6), 320-20-18 - eq rev compress screw lck cap kit, 4.5 x 18mm, (b)(6), 320-20-30 - eq rev compress screw lck cap kit, 4.5 x 30mm, (b)(6), 320-20-00 - eq reverse torque defining screw kit, (b)(6), 320-15-05 - eq rev locking screw, (b)(6), 320-01-38 - equinoxe reverse 38mm glenosphere, (b)(6), 320-20-34 - eq rev compress screw lck cap kit, 4.5 x 34mm, (b)(6), 320-20-34 - eq rev compress screw lck cap kit, 4.5 x 34mm.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b3.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: h6, h11.Operative notes and/or medical records were not provided for review of usage/ technique.A definitive root cause was unable to be determined; however, may have resulted from infection and prosthesis wear.The cause of infection cannot be conclusively determined; however, it may be related to an underlying patient condition.The wear noted on the explanted humeral liner may be the result of impingement with the scapula secondary to a malpositioned glenoid baseplate.However, infection and the series of events cannot be confirmed and potential contributions of user or patient-related considerations to the event could not be assessed as the devices were not returned for evaluation and additional post-operative radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
145-DEG PE 38MM HUM LINER +0
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key22342128
Report Number1038671-2025-02380
Device Sequence Number9160656
Product Code KWT
UDI-Device Identifier10885862086655
UDI-Public10885862086655
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2024
Device Catalogue Number320-38-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by Manufacturer08/21/2025
08/28/2025
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date08/26/2025
08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Hospitalization;
Patient Age74 YR
Patient SexFemale